Delaware, 2008

Winter Weather in Delaware, December 21, 2008

December 21, 2008 · NWS PHI · 2 events in 2 counties and zones

A wintry mix of mainly freezing rain and some sleet fell during the first half of the day across Kent and New Castle Counties in Delaware. Plain rain fell farther to the south.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wintry mix of mainly freezing rain and some sleet fell during the first half of the day across Kent and New Castle Counties in Delaware. Plain rain fell farther to the south. Around two tenths of an inch of ice accrued on exposed surfaces and took down some weak power lines. Delmarva Power and Light reported about 1,400 homes and businesses lost power in their service area. The greatest concentration in Delaware was around Dover. Untreated roadways were treacherous. Because this occurred on a Sunday morning, the number of reported accidents was relatively low. Speed restrictions were placed on Interstate 495 in New Castle County.

The wintry mix was caused by a low pressure system that moved from the Mississippi Valley on the morning of the 20th east into southwest Ontario Province on the morning of the 21st. A secondary low pressure system formed on the system's triple point over North Carolina that morning and moved northeast passing Cape Cod as it became the primary low pressure system early in the evening on the 21st. The secondary low pressure system helped maintain surface winds from the northeast and kept temperatures below freezing until the event ended on the morning of the 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 21, 12:47 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 21, 12:47 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 AM EST SUN DEC 21 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST TO THE OHIO VALLEY TONIGHT AND REFORM
OFF THE NEW JERSEY COAST SUNDAY MORNING. THE LOW WILL THEN
INTENSIFY RAPIDLY AS IT HEADS NORTHEAST TO NOVA SCOTIA THROUGH
MONDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY AND
TUESDAY. A WARM FRONT FROM THE SOUTHWEST IS EXPECTED ON TUESDAY
NIGHT OR EARLY WEDNESDAY, FOLLOWED BY A COLD FRONT FROM THE WEST
ON WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY/...
A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MOST OF THE AREA FOR
LATE TONIGHT UNTIL MIDDAY ON SUNDAY.

AS OF SATURDAY EVENING THE WINTER WEATHER ADVISORY REMAINS IN
PLACE. TEMPERATURES ARE A BIT COLDER THAN FORECAST AND IT IS
POSSIBLE THAT THE ADVISORY MIGHT NEED TO BE EXPANDED FARTHER SOUTH
OR EAST...BUT THAT DEPENDS ON HOW MUCH IF ANY FREEZING RAIN
DEVELOPS OVER SOUTHERN NJ AND/OR DELMARVA. THE LATEST NAM RUN
STILL INDICATES LOW LEVEL TEMPS IN THESE AREAS RISING ABOVE
FREEZING BY SHORTLY AFTER THE START OF PRECIP...SO WE WILL NOT
EXPAND THE ADVSRY ATTM. OTRW THE FCST LOOKS GOOD.

THE BAROCLINIC ZONE THAT HAS BEEN LOCATED OVER THE REGION WILL
AGAIN BECOME ACTIVE WITH WINTRY PRECIPITATION EXPECTED FOR MOST OF
THE REGION LATE TONIGHT AND SUNDAY MORNING.

THE WRF/NAM AND GFS BOTH SHOW SNOW DEVELOPING IN RESPONSE TO
DEVELOPING WARM ADVECTION TONIGHT. A SHORT WAVE FROM THE WEST MOVES
ACROSS THE REGION EARLY SUNDAY MORNING. THIS SHORT WAVE SHOULD
ENHANCE ANY PCPN OVER THE AREA FOR A COUPLE HOURS, MAINLY AROUND
SUNRISE SUNDAY MORNING. OVER THE NORTHERN AREAS, THERE ARE SOME
INDICATIONS THAT BANDING AND ISOLATED AREAS OF CONVECTION ARE
POSSIBLE DUE TO FRONTOGENESIS AND WEAK INSTABILITY AND CAPE ALOFT.
FOR THIS REASON, I WENT WITH THE HIGH END OF GUIDANCE AND EXPECT
SNOWFALL AMOUNTS OF 3 TO 6 INCHES NORTH. I WOULD NOT BE SURPRISED
TO SEE AN ISOLATED HIGHER AMOUNT IN EXTREME NW NJ IF CONVECTION
DOES FORM. IN ADDITION, MODELS ALL SHOW STRONG WARM ADVECTION AND
CONVERGENCE AROUND 850 MB OVER NORTHERN NJ BUT NOT AS MUCH IN THE
POCONOS. FARTHER TO THE SOUTH AND EAST, THERE WILL BE LESS SNOW
WITH AMOUNTS LOWERING TO 2-4 INCHES IN THE LEHIGH VALLEY AND NORTH
CENTRAL NJ, TO 1-3 INCHES IN SE PA TO JUST N OF TTN. IN THE PHILA
METROPOLITAN AREA AROUND AN INCH IS EXPECTED.

ALSO, AS SOMEWHAT WARMER AIR MOVES IN FROM THE OCEAN, THE
PRECIPITATION SHOULD CHANGE TO SLEET AND FREEZING RAIN AND THIS
MIXED PCPN SHOULD SPREAD TO THE N/W THROUGH THE MORNING AND MAY
EVEN GET INTO THE NORTHERN ZONES. BY LATE MORNING, THE PCPN SHOULD
START TO TAPER OFF AND TEMPERATURES SHOULD GET ABOVE 32 IN THE
PHILA METRO AREA. THE CIRCULATION AROUND THE DEVELOPING OFFSHORE
LOW SHOULD BRING IN DRIER AIR DURING THE AFTERNOON, THIS WILL
HERALD THE ARRIVAL OF COLDER AIR TOO.

THE EXCEPTION TO THE WINTRY WEATHER IS OVER THE DELMARVA AREA AND
EXTREME SOUTHERN NEW JERSEY AS WELL AS COASTAL AREAS. ALTHOUGH
SOME SLEET OR FREEZING RAIN AND MAYBE EVEN SOME SNOW COULD BE
SEEN, THIS WINTRY PCPN SHOULD BE SHORT LIVED AS TEMPERATURES MOVE
ABOVE 32 LATE TONIGHT.

FCST TEMPERATURES WERE BASED OFF MODEL SOUNDINGS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
ARCTIC HIGH PRESSURE DOMINATES THIS PERIOD. THE LOW THAT DEVELOPED
E OF NJ WILL HAVE INTENSIFIED INTO A STRONG SYSTEM BY THE TIME IT
GETS TO CANADA SUNDAY NIGHT. THIS COMBINED WITH ARCTIC HIGH
PRESSURE BUILDING IN FROM THE WEST WILL MEAN STRONG WINDS OVER THE
REGION INTO MONDAY. THESE WINDS COULD BE STRONG ENOUGH TO
NECESSITATE THE ISSUANCE OF A WIND ADVISORY. ALSO, THE AIRMASS IS
VERY COLD WITH H8 TEMPS DROPPING BELOW MINUS 15 AND 1000-850 THCKN
AS LOW AS 1230. THE COMBINATION OF THE WINDS AND THE VERY COLD
AIRMASS IN PLACE MEANS WIND CHILLS AS LOW AS 0 TO 10 BELOW, ESP
SUNDAY NIGHT AND EARLY MONDAY.

OTHERWISE, THE WEATHER SHOULD BE DRY THROUGH THIS PERIOD WITH
PARTLY CLOUDY SKIES NORTH AND MOSTLY CLEAR SKIES SOUTH.

FORECAST TEMPERATURES WERE AGAIN BASED ON MODEL SOUNDINGS AS THE
MAV/MET GUIDANCE IS NOT USUALLY COLD ENOUGH FOR ARCTIC AIRMASSES.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH EARLY TUESDAY,
KEEPING THE WEATHER DRY FOR MOST OF THE DAY TUESDAY. HOWEVER,
TUESDAY NIGHT A WARM FRONT IS EXPECTED TO LIFT THROUGH THE REGION,
POSSIBLY BRINGING SNOW AND/OR RAIN TO THE AREA TUESDAY NIGHT INTO
WEDNESDAY. DURING THE DAY WEDNESDAY AND INTO WEDNESDAY NIGHT, THE
PRECIPITATION IS EXPECTED TO BECOME ALL RAIN AS THE WARM FRONT LIFTS
TO OUR NORTH, BEFORE A COLD FRONT MOVES THROUGH THE AREA OVERNIGHT
INTO THURSDAY MORNING. ONE THING WE WILL NEED TO CONTINUE TO MONITOR
AS WE GET CLOSER TO THE EVENT IS THE POSSIBILITY OF COLD AIR
DAMMING, AND IF IT HAPPENS THE EFFECT IT WILL HAVE ON PRECIPITATION.
HIGH PRESSURE WILL BUILD INTO THE REGION ON THURSDAY INTO EARLY
FRIDAY, BRINGING A BRIEF BREAK TO THE WEATHER. HOWEVER, ANOTHER
SYSTEM IS EXPECTED LATE FRIDAY INTO THE WEEKEND, BRINGING ANOTHER
WINTRY MIX TO THE AREA.

TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE ABOVE NORMAL.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MVFR CIGS HAVE ARRIVED AT ALL TAF SITES AND ARE EXPECTED TO
CONTINUE, WITH SOME SLIGHT POSSIBLE IMPROVEMENT, THROUGH THE
EVENING.

THE NEXT IN A SERIES OF STORMS WILL APPROACH THE AREA TONIGHT AND
CIGS WILL EVENTUALLY BECOME IFR AND POSSIBLY EVEN LIFR AS THIS SYSTEM
GETS CLOSER. BY ABOUT 08-09Z SUNDAY, PRECIPITATION WILL BEGIN TO
BREAK OUT AND VIRTUALLY ALL LOCATIONS WILL BE COLD ENOUGH TO SUPPORT
FROZEN PRECIP. THE LATEST MODEL GUIDANCE INDICATES THAT ALL TAF
SITES, EXCEPT KABE, KRDG AND KACY, SHOULD SEE SOME FREEZING RAIN AT
THE ONSET OF PRECIPITATION. THE 06Z TAFS HAVE BEEN UPDATED TO
REFLECT -FZRAPL GRADUALLY CHANGING OVER TO RAIN BY THE TIME THE
STORM ENDS. KACY LOOKS TO STAY WARM ENOUGH THROUGHOUT THE EVENT TO
KEEP THE PRECIPITATION RAIN, POSSIBLY MIXING WITH SLEET EARLY ON.
BOTH KRDG AND KABE MAY SEE SOME MIXING WITH SLEET TOWARDS THE END
OF THE EVENT BUT SNOW LOOKS LIKE THE PREDOMINANT PRECIPITATION
TYPE.

BY THE LATE MORNING THINGS WILL BEGIN TO WARM UP SLOWLY, AND
EXPECT A CHANGEOVER TO RAIN TO OCCUR, FIRST AT KACY AND KMIV THEN
AT KPHL, KILG AND THEN KPNE AND KTTN. ALL OF THE PRECIP SHOULD BE
OVER WITH BY 18Z, IF NOT SOONER. CONDS WILL IMPROVE AFTER THAT, TO
VFR BY LATER IN THE DAY. HOWEVER, AS VERY STRONG HIGH PRESSURE
BUILDS IN BEHIND THE DEPARTING LOW, THE PRESSURE GRADIENT WILL
TIGHTEN AND WINDS WILL BECOME QUITE GUSTY FROM THE WEST SUNDAY
AFTERNOON. WIND GUSTS TO 30 KT CAN NOT BE RULED OUT.

OUTLOOK...THE HIGH PRESSURE WILL REMAIN OVER THE REGION INTO
TUESDAY, AND VFR CONDS WILL BE PREVALENT. THE HIGH WILL THEN MOVE
EASTWARD AS, YET, ANOTHER SYSTEM MOVES IN FROM THE WEST FOR
TUESDAY NIGHT INTO WEDNESDAY. CERTAINLY, THERE COULD BE SOME CIG
AND VSBY RESTRICTIONS WITH THE NEXT SYSTEM AS WELL.

&&

.MARINE...
A NE WIND CONTINUES TODAY WHICH IS KEEPING SEAS GENLY IN THE 7 TO 8
FT RANGE.  SEAS MAY SLOWLY SUBSIDE A BIT, BUT ARE EXPECTED TO REMAIN
AOA SCA CRITERIA.  THE SCA FLAG THAT IS CURRENTLY FLYING WILL REMAIN
IN EFFECT THROUGH 18Z SUNDAY.  AN APPROACHING STORM SYSTEM WILL
BRING PRECIPITATION TO THE COASTAL WATERS BEGINNING AROUND 08-09Z
SUNDAY.  AS THIS LOW DEPARTS SUNDAY AFTERNOON, AND CANADIAN HIGH
PRESSURE BUILDS IN FROM THE WEST, THE PRESSURE GRADIENT WILL TIGHTEN
AND WIND WILL INCREASE RAPIDLY FROM THE WEST.  WIND SPEEDS CAN
EASILY HIT 35 KT AND HIGHER, AND AS A RESULT, A GALE WARNING WILL GO
INTO EFFECT FROM 18Z SUNDAY TO 18Z MONDAY FOR STRONG WLY WIND FOR
THE ENTIRE MARINE AREA. . AS THE HIGH CONTINUES TO MOVE OVER OUR
REGION TUESDAY, THE WINDS WILL START TO DIMINISH. HOWEVER, THEY WILL
PICK UP ONCE AGAIN FROM THE LATE TUESDAY INTO WEDNESDAY AS A RETURN
FLOW DEVELOPS BEHIND THE DEPARTING HIGH.

&&

.TIDES/COASTAL FLOODING...
AS THE STRONG WESTERLY WINDS MOVE IN SUNDAY AFTERNOON, THEY WILL
BEGIN TO PUSH THE WATER FURTHER OUT.  DUE TO THE STRENGTH OF THE
WIND, IN THE 35 TO 45 KT RANGE AND THE DURATION OF ABOUT 24 HOURS,
THERE COULD BEGIN TO BE SOME PROBLEMS WITH BLOW OUT TIDES POSSIBLY
LATE SUNDAY, BUT MORE LIKELY ON MONDAY.  AS THE WIND BEGINS TO
SUBSIDE LATER MONDAY AND INTO TUESDAY, TIDAL DEPARTURES SHOULD
GRADUALLY RETURN TO NORMAL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     PAZ054-055-060>062-067>071.
NJ...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ001-007>010-012-013-015>019.
DE...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     ANZ450>455.
     GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER/AMC
SHORT TERM...STAUBER
LONG TERM...ROBERTSON
AVIATION...NIERENBERG/MEOLA
MARINE...NIERENBERG
TIDES/COASTAL FLOODING...NIERENBERG
Hazardous weather outlook, Dec 20, 2:52 PM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EST SAT DEC 20 2008

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-
067>071-212000-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
252 PM EST SAT DEC 20 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A VERY COLD AIRMASS WILL OVERSPREAD THE REGION SUNDAY AFTERNOON
AND NIGHT AND REMAIN OVER THE REGION INTO MONDAY NIGHT. STRONG
WIND GUSTS TO 35 TO 45 MPH ARE POSSIBLE SUNDAY AFTERNOON AND
NIGHT. WIND CHILLS COULD BELOW ZERO AND AS LOW AS MINUS 10 IN THE
POCONOS AND NORTHWEST NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-MDZ012-015-019-020-NJZ014-020>027-212000-
KENT-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
252 PM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

RAIN IS EXPECTED TO START LATE TONIGHT AND CONTINUE INTO SUNDAY
MORNING. HOWEVER, THERE IS THE CHANCE THAT SOME SLEET COULD MIX
WITH THE RAIN BEFORE SUNRISE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A VERY COLD AIRMASS WILL OVERSPREAD THE REGION SUNDAY AFTERNOON
AND NIGHT AND REMAIN OVER THE REGION INTO MONDAY NIGHT. STRONG
WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT.
WIND CHILLS COULD DROP TO ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-212000-
INLAND SUSSEX-DELAWARE BEACHES-
252 PM EST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A VERY COLD AIRMASS WILL OVERSPREAD THE REGION SUNDAY AFTERNOON
AND NIGHT AND REMAIN OVER THE REGION INTO MONDAY NIGHT. STRONG
WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT.
WIND CHILLS COULD DROP TO ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-212000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
252 PM EST SAT DEC 20 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-212000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
252 PM EST SAT DEC 20 2008

...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 21, 12:57 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 AM EST SUN DEC 21 2008

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-210900-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CHESTERTOWN...
CENTREVILLE...EASTON...DENTON...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...WHARTON STATE FOREST
1257 AM EST SUN DEC 21 2008

...SPOTTY FREEZING RAIN OR FREEZING DRIZZLE POSSIBLE EARLY THIS
MORNING...

AS AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST,
PRECIPITATION AHEAD OF THE STORM WILL CROSS THE REGION. WITH
TEMPERATURES AT OR BELOW FREEZING OVERNIGHT, THE PRECIPITATION MAY
START OFF AS LIGHT FREEZING RAIN OR FREEZING DRIZZLE BEFORE
EVENTUALLY CHANGING OVER TO RAIN TODAY. THIS WILL CAUSE THE
ROADWAYS TO BECOME SLICK SO PLEASE EXERCISE CAUTION IF ON THE
ROADWAYS THIS MORNING.

MEOLA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
December 21, 3:00 AM EST to 10:00 AM EST
Where
New Castle forecast zone
Reported by
Trained Spotter
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
December 21, 3:00 AM EST to 11:00 AM EST
Where
Kent forecast zone
Reported by
Trained Spotter
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 143255, 143256.